Alert archive / Washington / Gale Warnings in 2018
Gale Warning 62, NWS Seattle, WA
NWS Seattle, WA issued this gale warning at Jul 31, 2018, 2:45 PM PDT. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 31, 2018, 2:45 PM PDT (21:45 UTC)
- Expired
- Aug 1, 2018, 2:31 AM PDT
- In force
- 12 hr
- Issued by
- NWS Seattle, WA
The text
As transmitted.
211 WHUS76 KSEW 312145 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 245 PM PDT Tue Jul 31 2018 PZZ131-010545- /O.UPG.KSEW.SC.Y.0176.000000T0000Z-180801T0100Z/ /O.NEW.KSEW.GL.W.0062.180731T2145Z-180801T1200Z/ /O.UPG.KSEW.GL.A.0038.180801T0100Z-180801T1200Z/ Central U.S. Waters Strait Of Juan De Fuca- 245 PM PDT Tue Jul 31 2018 ...GALE WARNING IN EFFECT FOR THE CENTRAL U.S. STRAIT OF JUAN DE FUCA UNTIL 5 AM PDT WEDNESDAY... The National Weather Service in Seattle has issued a Gale Warning, which is in effect until 5 AM PDT Wednesday. The Small Craft Advisory is no longer in effect. The Gale Watch is no longer in effect. * WIND AND WAVES...Westerly winds of 30 to 40 knots will ease overnight. Waves of 4 to 7 feet will also subside overnight. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ PZZ132-010545- /O.UPG.KSEW.GL.A.0038.180801T0100Z-180801T1200Z/ /O.NEW.KSEW.GL.W.0062.180731T2145Z-180801T1200Z/ East Entrance U.S. Waters Strait Of Juan De Fuca- 245 PM PDT Tue Jul 31 2018 ...GALE WARNING IN EFFECT FOR THE EAST ENTRANCE TO THE U.S. STRAIT OF JUAN DE FUCA UNTIL 5 AM PDT WEDNESDAY... The National Weather Service in Seattle has issued a Gale Warning, which is in effect until 5 AM PDT Wednesday. The Gale Watch is no longer in effect. * WIND AND WAVES...Westerly winds will rise to 20 to 35 knots later this afternoon or early evening before easing late tonight. Waves will build to 3 to 6 feet later this afternoon before subsiding late tonight. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ PZZ130-010545- /O.NEW.KSEW.SC.Y.0177.180731T2145Z-180801T0700Z/ West Entrance U.S. Waters Strait Of Juan De Fuca- 245 PM PDT Tue Jul 31 2018 ...SMALL CRAFT ADVISORY IN EFFECT FOR THE WEST ENTRANCE TO THE U.S. STRAIT OF JUAN DE FUCA UNTIL MIDNIGHT PDT TONIGHT... The National Weather Service in Seattle has issued a Small Craft Advisory, which is in effect until midnight PDT tonight. * WIND AND WAVES...Westerly winds of 10 to 25 knots will ease after midnight. Waves will be in the 2 to 4 foot range. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ133-010545- /O.NEW.KSEW.SC.Y.0177.180731T2145Z-180801T1200Z/ Northern Inland Waters Including The San Juan Islands- 245 PM PDT Tue Jul 31 2018 ...SMALL CRAFT ADVISORY IN EFFECT FOR THE NORTHERN INLAND WATERS BORDERING THE EAST ENTRANCE TO THE U.S. STRAIT OF JUAN DE FUCA UNTIL 5 AM PDT WEDNESDAY... The National Weather Service in Seattle has issued a Small Craft Advisory, which is in effect until 5 AM PDT Wednesday. * WIND AND WAVES...Southwest winds will rise to 15 to 25 knots late today or early this evening before easing late tonight. Waves will build to 2 to 4 feet late today before subsiding later tonight. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ www.weather.gov/seattle
2 follow-up statements
362 WHUS76 KSEW 010316 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 816 PM PDT Tue Jul 31 2018 PZZ131-011130- /O.CON.KSEW.GL.W.0062.000000T0000Z-180801T1200Z/ Central U.S. Waters Strait Of Juan De Fuca- 816 PM PDT Tue Jul 31 2018 ...GALE WARNING REMAINS IN EFFECT UNTIL 5 AM PDT WEDNESDAY... * WIND...West 30 to 40 kt easing overnight. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ PZZ132-011130- /O.CON.KSEW.GL.W.0062.000000T0000Z-180801T1200Z/ East Entrance U.S. Waters Strait Of Juan De Fuca- 816 PM PDT Tue Jul 31 2018 ...GALE WARNING REMAINS IN EFFECT UNTIL 5 AM PDT WEDNESDAY... * WIND...West 25 to 35 kt easing overnight. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ PZZ130-010700- /O.CON.KSEW.SC.Y.0177.000000T0000Z-180801T0700Z/ West Entrance U.S. Waters Strait Of Juan De Fuca- 816 PM PDT Tue Jul 31 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT... * WIND...West 15 to 25 kt easing after midnight. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ133-011130- /O.CON.KSEW.SC.Y.0177.000000T0000Z-180801T1200Z/ Northern Inland Waters Including The San Juan Islands- 816 PM PDT Tue Jul 31 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT WEDNESDAY... * WIND...Southwest 15 to 25 kt. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ www.weather.gov/seattle
263 WHUS76 KSEW 010931 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 231 AM PDT Wed Aug 1 2018 PZZ131-132-011745- /O.CAN.KSEW.GL.W.0062.000000T0000Z-180801T1200Z/ /O.NEW.KSEW.SC.Y.0178.180801T0931Z-180802T0000Z/ /O.NEW.KSEW.GL.A.0039.180802T0000Z-180802T1200Z/ Central U.S. Waters Strait Of Juan De Fuca- East Entrance U.S. Waters Strait Of Juan De Fuca- 231 AM PDT Wed Aug 1 2018 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... ...GALE WATCH IN EFFECT FROM THIS AFTERNOON THROUGH LATE TONIGHT... The National Weather Service in Seattle has issued a Small Craft Advisory...which is in effect until 5 PM PDT this afternoon. A Gale Watch has also been issued. This Gale Watch is in effect from this afternoon through late tonight. * WIND...West 15 to 25 kt today possibly rising to 25 to 35 kt tonight. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. A Gale Watch is issued when the risk of gale force winds of 34 to 47 knots has significantly increased, but the specific timing and/or location is still uncertain. It is intended to provide additional lead time for mariners who may wish to consider altering their plans. && $$ PZZ133-011045- /O.CAN.KSEW.SC.Y.0177.000000T0000Z-180801T1200Z/ Northern Inland Waters Including The San Juan Islands- 231 AM PDT Wed Aug 1 2018 ...SMALL CRAFT ADVISORY HAS ENDED... $$ www.weather.gov/seattle
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this gale warning went out at Jul 31, 9:22 AM PDT, 5 hours 23 minutes earlier.
Area forecast discussion, Jul 31, 9:22 AM PDT, 5 hours 23 minutes before
Area Forecast Discussion
National Weather Service Seattle WA
922 AM PDT Tue Jul 31 2018
SYNOPSIS...A major pattern change is getting underway. Onshore
flow will result in a significant cooling trend and eventually
lead to a few showers on Thursday. A fairly strong upper low
pressure trough will develop offshore this weekend and move across
the area around next Monday, bringing the possibility of a
wetting rain early next week.
SHORT TERM...
Pattern change underway as strong ridge of high pressure shifts
over the Great Basin today. As a result, onshore flow returned to
western WA and the marine layer made a push inland to east of the
I-5 corridor overnight. Skies should scatter out inland throughout
the day with another push onshore overnight into Wednesday. This
will begin the start of a noticeable cooling trend with daytime
highs in the 80s today and even cooler on Wednesday.
By Thursday, a weak upper level trough moves onshore and across
the area. This will further deepen the marine layer with daytime
highs struggling to make it into the upper 60s. Weak forcing may
be enough lift to squeeze out some drizzle or light showers across
much of the area so have continued the chance for precipitation in
the forecast. CEO
LONG TERM FROM PREVIOUS DISCUSSION...
Models have come in to very good agreement with the pattern
through early next week, favoring the development of a fairly deep
upper trough off the coast late this weekend, with a negative
height anomaly bullseye west of Vancouver Island and Northwest
Washington on Sunday and Monday. 500 mb heights will fall to 560
decameters or lower over the forecast area, which along with
cyclonic flow aloft, will fairly easily support showers in Western
Washington. Embedded shortwaves ejecting from the longwave axis
on Monday should bring recognizable rounds of showers by Monday.
Have introduced chance PoPs into the forecast, with room to boost
PoPs even more in later forecast updates. Bottom line is the
extended forecast will feature cooler than normal temperatures ---
and the distinct possibility of a wetting rain around Monday.
This would temporarily ease fire danger concerns locally for this
weekend and much of next week. Haner
&&
.AVIATION...
Wrn WA will remain btwn an upper level ridge centered
over the interior W and an upper level trof offshore today. Sly
flow aloft will continue. The low level flow will remain onshore.
Expect wdsprd IFR CIGs and areas of MVFR VSBYs to lift or
dissipate over the interior by 2000 UTC. Low clouds are expected
to persist over the coast thru this afternoon.
Meanwhile, expect the smoke layer to shift slightly ewd during the
day today as the flow aloft becomes SW.
KSEA...VFR conditions will return by 1900 UTC (noon PDT). Low
clouds will be back later tonight, likely arriving a couple of
hours earlier than last night. Winds will remain south or
southwest. There will be less wildfire smoke, if any, over the
area tomorrow morning.
&&
.MARINE...
Onshore flow of varying strength will persist the rest of this
week due to higher pressure offshore with low pressure east of the
Cascades. Gale force westerlies are possible again over parts of
the Strait of Juan de Fuca tonight.
&&
.SEW WATCHES/WARNINGS/ADVISORIES...
WA...None.
PZ...Gale Watch from 6 PM PDT this evening through late tonight for
Central U.S. Waters Strait Of Juan De Fuca-East Entrance
U.S. Waters Strait Of Juan De Fuca.
Small Craft Advisory until 6 PM PDT this evening for Central
U.S. Waters Strait Of Juan De Fuca-East Entrance U.S.
Waters Strait Of Juan De Fuca.
&&
www.weather.gov/seattleThe office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 31, 2:32 AM PDT | Gale Watch | SEW | 12 hr | |
| Jul 31, 2:32 AM PDT | Small Craft Advisory | SEW | 12 hr | |
| Jul 31, 2:45 PM PDT | Small Craft Advisory | SEW | 12 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.